Alert archive / Missouri / River Flood Warnings in 2023
River Flood Warning 21, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 12, 2023, 8:00 PM CDT for 4 counties in Missouri. It took effect at Aug 13, 2023, 8:56 AM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 8:00 PM CDT (01:00 UTC)
- In effect from
- Aug 13, 2023, 8:56 AM CDT
- Expired
- Aug 15, 2023, 8:20 AM CDT
- In force
- 47 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.29 ft at Aug 13, 2023, 8:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
124
WGUS43 KEAX 130100
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
800 PM CDT Sat Aug 12 2023
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Missouri...
Grand River near Sumner affecting Chariton, Carroll, Linn MO and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC033-041-115-117-140100-
/O.NEW.KEAX.FL.W.0021.230813T1415Z-230815T1320Z/
/SNZM7.1.ER.230813T1415Z.230814T0000Z.230814T1320Z.NO/
800 PM CDT Sat Aug 12 2023
...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...From Sunday morning to Tuesday morning.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
At 28.0 feet, Rural roads are under water.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Saturday the stage was 19.5 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 27.8 feet tomorrow
evening. It will then fall below flood stage Monday morning.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Tue
1am 1am 1am
Grand River
Sumner 26.0 19.5 Sat 7pm 22.2 27.2 18.8
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
Kurtz4 follow-up statements
271
WGUS83 KEAX 131356
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 AM CDT Sun Aug 13 2023
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston, Chariton, Carroll
and Linn MO Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC033-041-115-117-141400-
/O.EXT.KEAX.FL.W.0021.230813T1356Z-230815T0849Z/
/SNZM7.1.ER.230813T1101Z.230814T0000Z.230814T0849Z.NO/
856 AM CDT Sun Aug 13 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...From this morning to early Tuesday morning.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
At 28.0 feet, Rural roads are under water.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Sunday the stage was 26.5 feet.
- Forecast...The river is expected to rise to a crest of 27.7
feet this evening. It will then fall below flood stage late
tonight.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Sun Mon Tue
1pm 1pm 1pm
Grand River
Sumner 26.0 26.5 Sun 8am 27.3 23.0 15.8
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
Krull569
WGUS83 KEAX 140119
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
819 PM CDT Sun Aug 13 2023
...The Flood Warning is extended for the following rivers in
Missouri...
Grand River near Sumner affecting Chariton, Linn MO, Livingston
and Carroll Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC033-041-115-117-150130-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-230815T1724Z/
/SNZM7.1.ER.230813T1101Z.230814T0600Z.230814T1724Z.NO/
819 PM CDT Sun Aug 13 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...Until early Tuesday afternoon.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
At 28.0 feet, Rural roads are under water.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Sunday the stage was 27.3 feet.
- Forecast...The river is expected to rise to a crest of 27.4
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Wed
1am 1am 1am
Grand River
Sumner 26.0 27.3 Sun 7pm 27.4 23.5 15.9
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
SAW949
WGUS83 KEAX 141509
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1009 AM CDT Mon Aug 14 2023
...The Flood Warning is extended for the following rivers in
Missouri...
Grand River near Sumner affecting Chariton, Livingston, Linn MO
and Carroll Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
MOC033-041-115-117-151515-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-230815T1807Z/
/SNZM7.1.ER.230813T1101Z.230814T0330Z.230814T1807Z.NO/
1009 AM CDT Mon Aug 14 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Grand River near Sumner.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage
begins to flood.
At 26.0 feet, Rural land adjacent to the river is flooded.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Monday the stage was 26.0 feet.
- Forecast...The river will hover around flood stage the next
several hours and drop below flood stage this afternoon.
- Flood stage is 26.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Mon Tue
1pm 7pm 1am
Grand River
Sumner 26.0 26.0 Mon 9am 26.0 25.5 24.8
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
SAW531
WGUS83 KEAX 141942
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
242 PM CDT Mon Aug 14 2023
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Chariton, Livingston, Linn MO
and Carroll Counties.
Platte River near Agency affecting Buchanan County.
MOC021-142045-
/O.CAN.KEAX.FL.W.0025.000000T0000Z-230814T1942Z/
/AGYM7.1.ER.230814T0807Z.230814T1130Z.230814T1456Z.NO/
242 PM CDT Mon Aug 14 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Platte River near Agency.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Monday the stage was 19.2 feet.
- Forecast...The river is expected to fall to 6.5 feet Saturday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Tue
7pm 1am 7am
Platte River
Agency 20.0 19.2 Mon 1pm 18.0 16.7 15.6
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464
3941 9472
$$
MOC033-041-115-117-142045-
/O.CAN.KEAX.FL.W.0021.000000T0000Z-230814T1942Z/
/SNZM7.1.ER.230813T1101Z.230814T0330Z.230814T1430Z.NO/
242 PM CDT Mon Aug 14 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Grand River near Sumner.
* ADDITIONAL DETAILS...
- At 1:45 PM CDT Monday the stage was 25.8 feet.
- Forecast...The river is expected to fall to 8.5 feet Saturday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Mon Tue Tue
7pm 1am 7am
Grand River
Sumner 26.0 25.8 Mon 1pm 25.6 25.0 23.6
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
3951 9330
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:58 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 12, 6:58 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 658 PM CDT Sat Aug 12 2023 ...Updated 00Z Aviation... .Discussion... Issued at 305 PM CDT SAT AUG 12 2023 Key Messages: - Quiet Weather Today - Multiple Rounds of Showers/Storms Sunday - Severe Weather Possible Sunday, Lots of Conditional Chances Discussion: The H5 ridge over the southern Plains has been attempting to amplify and has resulted in subtle height rises across the lower Missouri River Valley this morning. This has allowed a surface high pressure to develop over the Central Plains and is moving southward in response to a stronger PV anomaly currently over western Canada. As a result, this has pushed the warm front back southward as a cold front, and this southward track has also been reinforced by the outflow boundary that emanated from the overnight convection in northern Missouri. This boundary appears to have stalled just south of Interstate 70, and can be seen on GOES 16 visible imagery with a band of cloud cover from east-central Kansas across most of Central Missouri. Based on the 12z TOP RAOB, there is still an area of dry air between 800 and 700mb that should prevent any substantial precipitation from developing. There is a bit more moisture available in southwestern Missouri where showers and isolated thunderstorms are possible, but this is outside of the forecast area. For the rest of the day, expecting mostly clear skies across northern Missouri, with some lingering clouds along and south of Interstate 70. The PV anomaly over western Canada is developing a deepening trough with stronger jet streak that will continue to dig into the Northern Rockies this afternoon, with the positively tilted H5 trough axis arriving in the Northern Plains by Sunday mid-afternoon. There are two mid-level vort maxes that progged to eject to downstream across our region starting early Sunday morning and continuing through Sunday afternoon. This will provide two periods of CVA and subsequent height falls that will counter the southern ridge's attempt to amplify, and bring us active weather on Sunday. Current deterministic GFS/NAM guidance depicts two area of stronger dCVA that will result in two areas of surface cyclogenesis, on top of the area of lower pressure over the Texas Panhandle where short-waves on the backside of the 594dam H5 high have helped to maintain a cyclone for the past few days. The first area of surface cyclone development is progged to be concentrated over western KS/NE, and the second over the IA/SD/NE area, and perhaps closer to MN. Eventually these cyclones combine and form a broad surface low across much of the Central Plains and Midwest as the main trough increases coverage of dCVA, and WAA expands over much of the region. Behind the the area of cyclogenesis, expecting a stronger trailing cold front to develop over the High Plains into the Central Plains. Most of this will be close to the main H5 trough axis. Ahead of this, the warm front that has been pushed southward and is currently stalled out, likely pushes back north a warm front as the cyclone deepens and will span from eastern Kansas across Central Missouri. As this system evolves, the multiple periods of dCVA will provide three periods of potential lift, presenting three opportunities for convection Sunday across the forecast area. Round 1: Elevated Convection between 07z-14z, with minimal severe threat. Round 2: Conditional on morning activity, potential for surface based storms between 17z-01z. Severe storms possible if storms initiate. May just be showers with isentropic upglide with the warm front and WAA. Round 3: Along the main cold front. Thunderstorms possible, showers likely, severe threat conditional. Timing uncertain, as there is spread amongst ensemble guidance on propagation of speed of cold front. The potential for the H5 wave to close off could also drastically change this. Bulk of activity may be overnight. Early Sunday morning, the first round of CVA arrives with a short- wave trough around 06-07z timeframe, with H5 height falls starting an hour or two before that. This will provide a modest increase in convergence mainly above the boundary layer and increase overall kinematic forcing. With localized mid-level jet streak, the hodograph will lengthen through the early morning hours of Sunday, with a mostly straight shape. 0-6km bulk shear values based on RAP output is progged around 30 kts, increasing to 40 kts toward the end of the morning. EBWD values are around 25 to 30 kts, with cloud layer shear around 55 kts. With WAA starting and maximized around 850mb, would expect a warm nose to develop and provide a stronger inversion just above surface, thus looking at parcels to start around 1.0-1.5km. Mid-level lapse rates will be around 7.5 to 7.9 C/km. While the mid-level lapse rates and wind shear could help to develop and organize updrafts, there will still be a dry punch of air between 975mb and 875mb, which may result in a high amounts of evaporation before precipitation could reach the surface. Further, depending on which parcel is most likely to be realized, dry air entrainment impacts could be detrimental to deep convection. Without deep convection, it will be difficult for storms to become strong enough to reach severe limits. Evaporational cooling may result in some downbursts with showers, but associated wind gusts mostly subsevere. MUCAPE off the RAP for most of the early morning hours Sunday is only around 500 J/kg, showing the impacts to the MU parcel from the drier air. HREF mean values for MUCAPE are also generally around 500 J/kg, with other ensemble probabilities of exceeding 500 J/kg less than 40 percent. Therefore, the severe threat is limited, with wind gusts and hail associated with most Sunday early morning thunderstorms sub-severe. During Sunday afternoon, another short-wave trough and compact vort max ejects from the main trough over the High Plains or Central Plains and brings another period of H5 height falls and increased kinematic forcing. As this time, there should be stronger surface pressure falls over the HIgh Plains located where the strongest dCVA is at with the main H5 trough (or potentially closed low). Surface troughing may extend eastward into the lower Missouri River Valley, increasing both low-level and mid-level kinematic forcing. While this is ongoing, this should start to send a warm front back northward somewhere into Central Missouri. A warm front could potentially be further south if surface pressure falls well west of the area are not as rapid as currently progged, and thus flow remains weak. Insentropic ascent through the WAA wing may force weak rain shower activity between 16z-20z timeframe. This would actually be somewhat beneficial to help erode the dry layer that current RAP soundings have between 975mb and 875mb. However, further precipitation could start to eat into available CAPE, and cloud cover inhibiting boundary layer destabilization through insolation. MUCAPE mean from 12z HREF has values around 1200-1500 J/kg, mainly along and south of Interstate 70 with lesser values into northern Missouri. SBCAPE means are around 750-1000 J/kg. RAP point soundings throughout eastern Kansas and Central Missouri indicate rather saturated soundings even within the boundary layer, which keeps both boundary layer and mid-level lapse rates rather meager struggling to exceed 6.5 C/km. This would explain the lower CAPE values. Now, if there is any subsidence after the early morning vort max passes through, perhaps boundary layer destabilization becomes more robust. The other factor for Sunday afternoon convection initiation will be outflow boundary potential, and its impact to either reinforce, relocate, or weaken the strength of the warm front. If there is an area of differential heating that strengthens convergence, perhaps this forcing can help overcome the weaker lapse rates and low CAPE. Only the HiRes-ARW seems to want to favor such as solution though, as most other CAMs including the typically over-mixed FV3 has rather weak convection. Most of the simulated reflectivity fields though look more warm air advection upglide-like shower activity than true deep convection. Given that the passing vort max is not the main trough system, these weaker showers/storms solutions are a reasonable forecast. Therefore, will call this a conditional threat for stronger to severe storms, because there will be deep layer shear still present that could organize deep convection. Further, surface winds along the warm front and the axis of surface troughing may increase low-level shear, with the low-level hodographs demonstrating decent turning, though overall low-level flow strength is questionable. Even though LCLs would be very low assuming morning showers occur, the lower-level wind shear may not mean much given the likely lack of instability. South of the forecast area toward the Ozarks Region will be deeper in the warm sector with more instability, as well as experiencing more backing surface winds with the surface troughing stemming from the Texas Cyclone expanding there, but not quite reaching out forecast area. There, the forcing and instability may result in more robust updrafts, and more likely to support supercells. Check back for updates late tomorrow morning on how the morning convection sets up the afternoon for our forecast area. Any clearing in the late morning could quickly ramp up a severe threat Sunday afternoon. Should surface based supercells develop, all hazard types could become possible. Finally late Sunday Night into early Monday morning, the main PV anomaly swings the H5 trough/closed low across the area increasing CVA across the area and more drastic H5 height falls. The surface cyclone will also deepen and move eastward, dragging the cold front with it across the area. With the closed low system, there is still timing discrepancies with the propagation speed of the system. Convergence will be quite strong along the cold front. The main question will be what kind of airmass lies ahead of it, largely dependent on the previous morning and mid afternoon activity. If there is any kind of subsidence on the backside of the second exiting vort max that allows for latter day destabilization, parcels forced by the cold front late into the evening and overnight may become surface based. Deep layer shear will remain robust, with 0- 6km bulk values around 40-45 kts. Further, current RAP analysis suggests that deep layer shear vectors to be perpendicular to the front, which could support an initial discrete storm mode with supercells. With the approach of the surface cyclone, the triple point may pass through the area which will back near surface flow, and provide an increase in both speed and directional shear in the lowest 0-1km. If there is enough instability, both mid-level and low- level storm organization can be supported in this shear environment, and present all severe hazards. Eventually storms would congeal, and likely form either a line segment or a few clusters of thunderstorms, perhaps still capable of wind. Current RAP soundings along and just ahead of the cold front though are somewhat iffy, as they remain largely saturated with weak low-level lapse rates. The mid-level lapse rates will be okay, around 7.0 C/km, and with increasing moisture with theta-e advection, overall CAPE values are higher but is not equally distributed throughout the column. The HRRR seems to reflect this kind of thermodynamic environment, with storms starting to weaken along the cold front as they cross the KS- MO stateline. Just as with the afternoon convection, will need to monitor thermodynamic trends to see what kind of airmass the cold front pushes up against. If the boundary layer does note destabilize, there still could be enough convergence to support elevated convection along the cold front late into the evening. Hodographs will remain quite long, allowing wind shear to organize storms with higher bases. RAP hodographs indicate a narrow corridor setting up somewhere over Missouri where the 3-6km hodographs back, which if elevated supercells develop could support a left-mover with larger hail. Questionable thermodynamics though could end up hindering such a threat. If the lapse rates are not overly great, an elevated convection threat does have a high likelihood of dissipating as it cross the KS-MO border for our counties. If storms congeal over Central KS as the trough moves eastward and becomes and MCS, that system may want to trend south of the forecast area toward the area where there are high probabilities for greater instability. The 12z CAMs seem to be hinting at this, and runs of the HRRR through the afternoon do as well. If the threat for strong to severe storms does not materialize throughout the day, most of the forecast area still holds onto probabilities around 60 percent for at least 0.50 inches of QPF with locally higher amounts. HREF probability matched-mean values for QPF totals for this event around 2 to 2.5 inches, which is capturing some of the members that produce stronger thunderstorms Sunday afternoon and along the cold front into early Monday morning. For those higher amounts captured in the probability matched mean, would need to realize a robust thermodynamic environment, or, have the closed low stall over the area with warm rain processes. Areas that have had heavy rainfall recently may see some flooding concerns if a a stronger core develops. For the start of next week, H5 ridge over the western CONUS amplifies while the trough works through the Great Lakes Region. This leaves the lower Missouri River Valley in area of predominantly northwesterly flow in the mid-levels, and will keep temperatures cooler for the first few days. Toward the middle of the week though, a trough over the Pacific forces the ridge axis eastward and will send warm and humid conditions back toward the area. There are not any overly high probabilities within the NBM for precipitation through the middle of the weak, but it is possible for weak perturbations riding above the ridge to move through and produce some more activity, but likely too small of scale to be able to resolve this far out. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 648 PM CDT SAT AUG 12 2023 VFR conditions are expected through much of the evening into the overnight. A complex of showers and thunderstorms is expected to progress across KS overnight reaching the terminals near sunrise. Showers and thunderstorms linger through much of the morning hours. A small break is anticipated midday; however, CIGs are not expected to crest MVFR as another system moves through during the late afternoon into the early evening. Some uncertainties remain in timing of these systems as they all will influence the environment and each other as they progress through the region. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Krull Aviation...Pesel
Hazardous weather outlook, Aug 12, 3:42 AM CDT, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 342 AM CDT Sat Aug 12 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130845- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 342 AM CDT Sat Aug 12 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Two rounds of thunderstorms are expected today...the first round is ongoing early this morning with a second round expected tonight. The round of storms tonight may have a few strong storms capable of gusty winds and small hail. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight risk for severe thunderstorms Sunday afternoon across portions of eastern Kansas and western Missouri. A few storms may be severe, with damaging winds and large hail the greatest threat at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:59 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 31 min |
| Aug 13, 1:07 PM CDT | Areal Flood Advisory | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 3 hr |
| Aug 13, 1:22 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Aug 13, 1:26 PM CDT | River Flood Warning | EAX | Clay, Ray | 9 hr |
| Aug 13, 1:49 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
| Aug 13, 2:16 PM CDT | River Flood Warning | EAX | Ray | 6 hr |
| Aug 13, 3:29 PM CDT | Special Weather Statement | EAX | Cooper | 46 min |
| Aug 13, 6:44 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 105 min |
| Aug 13, 6:46 PM CDT | Special Weather Statement | EAX | Jackson | 44 min |
Nearby
River Flood Warnings in Missouri, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.